CaltechAUTHORS
  A Caltech Library Service

Infinite Dimensional Analysis: A Hitchhiker’s Guide

Aliprantis, Charalambos D. and Border, Kim C. (1999) Infinite Dimensional Analysis: A Hitchhiker’s Guide. Springer , Berlin. ISBN 978-3-540-65854-2. https://resolver.caltech.edu/CaltechAUTHORS:20200519-082837523

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200519-082837523

Abstract

In the nearly five years since the publication of what we refer to as The Hitchhiker's Guide, we have been the recipients of much advice and many complaints. That, combined with the economics of the publishing industry, convinced us that the world would be a better place if we published a second edition of our book, and made it available in paperback at a more modest price. The most obvious difference between the second and the original edition is the reorganization of material that resulted in three new chapters. Chapter 4 collects many of the purely set-theoretical results about measurable structures such as semirings and a-algebras. The material in this chapter is quite independent from notions of measure and integration, and is easily accessible, so we thought it should come sooner. We also divided the chapter on correspondences into two separate chapters, one dealing with continuity, the other with measurability. The material on measurable correspondences is more detailed and, we hope, better written. We also put many of the representation theorems into their own Chapter 13. This arrangement has the side effect of forcing the renumbering of almost every result in the text, thus rendering the original version obsolete. We feel bad about that, but like Humpty Dumpty, we doubt we could put it back the way it was. The second most noticeable change is the addition of approximately seventy pages of new material.


Item Type:Book
Related URLs:
URLURL TypeDescription
https://doi.org/10.1007/978-3-662-03961-8DOIBook
ORCID:
AuthorORCID
Border, Kim C.0000-0003-4437-0524
Additional Information:© 1999 Springer-Verlag Berlin Heidelberg.
Subject Keywords:Algebra; Convexity; Markov; Theory of Finance; Topologie; Wirtschaftstheorie; calculus; compactness; duality; integration; linear optimization; mathematical analysis; measure operator; step function
Record Number:CaltechAUTHORS:20200519-082837523
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200519-082837523
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:103302
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:19 May 2020 15:49
Last Modified:19 May 2020 15:49

Repository Staff Only: item control page